Alert archive / Alaska / High Wind Watches in 2007
High Wind Watch 8, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Feb 27, 2007, 11:20 AM AKST. It took effect at Feb 28, 2007, 6:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 11:20 AM AKST (20:20 UTC)
- In effect from
- Feb 28, 2007, 6:00 PM AKST
- Expired
- Feb 28, 2007, 5:15 AM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 280120 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 420 PM AST TUE FEB 27 2007 ...ANOTHER HIGH WIND EVENT FOR THE NORTHERN GULF COAST... A STRONG DOME OF HIGH PRESSURE WILL SLIDE INTO INTO NORTHERN ALASKA DURING THE DAY ON WEDNESDAY WHILE A WEAK LOW PRESSURE SYSTEM DEVELOPS IN THE GULF OF ALASKA. THIS WILL CAUSE A STRONG PRESSURE GRADIENT ALONG THE NORTHERN GULF COAST...WHICH IN COMBINATION WITH AN UPPER LEVEL DISTURBANCE AND VERY STRONG WINDS ALOFT WILL CREATE THE POSSIBILITY FOR VERY STRONG NORTHERLY WINDS AT THE SURFACE STARTING WEDNESDAY EVENING. EXPECT THE STRONG WINDS TO CONTINUE INTO SATURDAY. AKZ131-281330- /X.NEW.PAFC.HW.A.0008.070301T0300Z-070303T1400Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 420 PM AST TUE FEB 27 2007 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE FRIDAY NIGHT. A TIGHTENING PRESSURE GRADIENT ALONG THE NORTH GULF COAST ALONG WITH AN UPPER LEVEL DISTURBANCE AND STRONG UPPER LEVEL WINDS WILL CREATE THE POTENTIAL FOR VERY STRONG WINDS STARTING WEDNESDAY EVENING. WINDS OF 45 TO 60 MPH IN TOWN...WITH STRONGER WINDS OF 55 TO 70 MPH THROUGH THOMPSON PASS WITH GUSTS TO 75 MPH IN TOWN AND 85 MPH IN THE PASS WILL BE POSSIBLE. LOOK FOR THE POSSIBILITY OF STRONG WINDS OF 45 TO 70 MPH WITH GUSTS POSSIBLY AS HIGH AS 85 MPH THROUGH THOMPSON PASS TO CONTINUE THROUGH FRIDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ135-281330- /X.NEW.PAFC.HW.A.0008.070301T2100Z-070303T1400Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 420 PM AST TUE FEB 27 2007 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR THE COPPER RIVER DELTA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. A TIGHTENING PRESSURE GRADIENT ALONG THE NORTH GULF COAST ALONG WITH AN UPPER LEVEL DISTURBANCE AND STRONG UPPER LEVEL WINDS WILL CREATE THE POTENTIAL FOR VERY STRONG WINDS THROUGH THE COPPER RIVER DELTA STARTING THURSDAY AFTERNOON. WINDS OF 55 TO 70 MPH WITH GUSTS TO 85 MPH WILL BE POSSIBLE THROUGH FRIDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
3 follow-up statements
000 WWAK71 PAFC 280830 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1130 PM AST TUE FEB 27 2007 ...ANOTHER HIGH WIND EVENT FOR THE NORTHERN GULF COAST... A STRONG DOME OF HIGH PRESSURE WILL SLIDE INTO INTO NORTHERN ALASKA DURING THE DAY ON WEDNESDAY WHILE A WEAK LOW PRESSURE SYSTEM DEVELOPS IN THE GULF OF ALASKA. THIS WILL CAUSE A STRONG PRESSURE GRADIENT ALONG THE NORTHERN GULF COAST...WHICH IN COMBINATION WITH AN UPPER LEVEL DISTURBANCE AND VERY STRONG WINDS ALOFT WILL CREATE THE POSSIBILITY FOR VERY STRONG NORTHERLY WINDS AT THE SURFACE STARTING WEDNESDAY EVENING. EXPECT THE STRONG WINDS TO CONTINUE INTO SATURDAY. AKZ131-282030- /X.CON.PAFC.HW.A.0008.070301T0300Z-070303T1400Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 1130 PM AST TUE FEB 27 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE FRIDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE FRIDAY NIGHT. A TIGHTENING PRESSURE GRADIENT ALONG THE NORTH GULF COAST ALONG WITH AN UPPER LEVEL DISTURBANCE AND STRONG UPPER LEVEL WINDS WILL CREATE THE POTENTIAL FOR VERY STRONG WINDS STARTING WEDNESDAY EVENING. WINDS OF 45 TO 60 MPH IN TOWN...WITH STRONGER WINDS OF 55 TO 70 MPH THROUGH THOMPSON PASS WITH GUSTS TO 75 MPH IN TOWN AND 85 MPH IN THE PASS WILL BE POSSIBLE. LOOK FOR THE POSSIBILITY OF STRONG WINDS OF 45 TO 70 MPH WITH GUSTS POSSIBLY AS HIGH AS 85 MPH THROUGH THOMPSON PASS TO CONTINUE THROUGH FRIDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ135-282030- /X.CON.PAFC.HW.A.0008.070301T2100Z-070303T1400Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 1130 PM AST TUE FEB 27 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. A TIGHTENING PRESSURE GRADIENT ALONG THE NORTH GULF COAST ALONG WITH AN UPPER LEVEL DISTURBANCE AND STRONG UPPER LEVEL WINDS WILL CREATE THE POTENTIAL FOR VERY STRONG WINDS THROUGH THE COPPER RIVER DELTA STARTING THURSDAY AFTERNOON. WINDS OF 55 TO 70 MPH WITH GUSTS TO 85 MPH WILL BE POSSIBLE THROUGH FRIDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK71 PAFC 281400 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 500 AM AST WED FEB 28 2007 AKZ131-010200- /X.UPG.PAFC.HW.A.0008.070301T0300Z-070303T1400Z/ /X.NEW.PAFC.HW.W.0013.070301T0900Z-070303T1400Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 500 AM AST WED FEB 28 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM AST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A TIGHTENING PRESSURE GRADIENT ALONG THE NORTH GULF COAST ALONG WITH AN UPPER LEVEL DISTURBANCE AND STRONG UPPER LEVEL WINDS WILL CREATE VERY STRONG WINDS STARTING LATE THIS EVENING. WIND GUSTS OF 65 TO 85 MPH CAN BE EXPECTED. WINDS SHOULD CONTINUE FAIRLY STRONG THROUGH FRIDAY BEFORE SLOWLY DIMINISHING SATURDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-010200- /X.UPG.PAFC.HW.A.0008.070301T2100Z-070303T1400Z/ /X.NEW.PAFC.HW.W.0013.070301T1200Z-070303T1400Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 500 AM AST WED FEB 28 2007 ...HIGH WIND WARNING IN EFFECT FROM 3 AM THURSDAY TO 5 AM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO 5 AM AST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A TIGHTENING PRESSURE GRADIENT ALONG THE NORTH GULF COAST ALONG WITH AN UPPER LEVEL DISTURBANCE AND STRONG UPPER LEVEL WINDS WILL CREATE VERY STRONG WINDS THROUGH THE COPPER RIVER DELTA STARTING EARLY THURSDAY MORNING. NORTH WINDS GUSTING 70 TO 90 MPH CAN BE EXPECTED. WINDS WILL CONTINUE THROUGH FRIDAY AND SHOULD DIMINISH SATURDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ111-010200- /X.NEW.PAFC.HW.A.0009.070301T1700Z-070303T0000Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 500 AM AST WED FEB 28 2007 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. A TIGHTENING PRESSURE GRADIENT OVER SOUTHCENTRAL ALASKA ALONG WITH STRONG UPPER LEVEL WINDS WILL CREATE THE POTENTIAL FOR VERY STRONG WINDS THROUGH THE MATANUSKA VALLEY STARTING THURSDAY MORNING. NORTHEAST WINDS WITH LOCAL GUSTS OF 70 TO 85 MPH ARE POSSIBLE OVER THE MATANUSKA VALLEY THURSDAY MORNING. WINDS WOULD LIKELY CONTINUE THROUGH FRIDAY BEFORE DIMINISHING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK71 PAFC 281415 CCA NPWAER URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 515 AM AST WED FEB 28 2007 AKZ131-010215- /X.UPG.PAFC.HW.A.0008.070301T0300Z-070303T1400Z/ /X.NEW.PAFC.HW.W.0013.070301T0900Z-070303T1400Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 515 AM AST WED FEB 28 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM AST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A TIGHTENING PRESSURE GRADIENT ALONG THE NORTH GULF COAST ALONG WITH AN UPPER LEVEL DISTURBANCE AND STRONG UPPER LEVEL WINDS WILL CREATE VERY STRONG WINDS STARTING LATE THIS EVENING. WIND GUSTS OF 65 TO 85 MPH CAN BE EXPECTED. WINDS SHOULD CONTINUE FAIRLY STRONG THROUGH FRIDAY BEFORE SLOWLY DIMINISHING SATURDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-010215- /X.UPG.PAFC.HW.A.0008.070301T2100Z-070303T1400Z/ /X.COR.PAFC.HW.W.0013.070301T1200Z-070303T1400Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 515 AM AST WED FEB 28 2007 ...HIGH WIND WARNING IN EFFECT FROM 3 AM THURSDAY TO 5 AM AST SATURDAY FOR THE COPPER RIVER DELTA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO 5 AM AST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A TIGHTENING PRESSURE GRADIENT ALONG THE NORTH GULF COAST ALONG WITH AN UPPER LEVEL DISTURBANCE AND STRONG UPPER LEVEL WINDS WILL CREATE VERY STRONG WINDS THROUGH THE COPPER RIVER DELTA STARTING EARLY THURSDAY MORNING. NORTH WINDS GUSTING 70 TO 90 MPH CAN BE EXPECTED. WINDS WILL CONTINUE THROUGH FRIDAY AND SHOULD DIMINISH SATURDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ111-010215- /X.NEW.PAFC.HW.A.0009.070301T1700Z-070303T0000Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 515 AM AST WED FEB 28 2007 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. A TIGHTENING PRESSURE GRADIENT OVER SOUTHCENTRAL ALASKA ALONG WITH STRONG UPPER LEVEL WINDS WILL CREATE THE POTENTIAL FOR VERY STRONG WINDS THROUGH THE MATANUSKA VALLEY STARTING THURSDAY MORNING. NORTHEAST WINDS WITH LOCAL GUSTS OF 70 TO 85 MPH ARE POSSIBLE OVER THE MATANUSKA VALLEY THURSDAY MORNING. WINDS WOULD LIKELY CONTINUE THROUGH FRIDAY BEFORE DIMINISHING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Feb 27, 9:00 AM AKST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 27, 9:00 AM AKST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM AST TUE FEB 27 2007
.DISCUSSION...
NCEP MODELS INITIALIZED MOISTURE OK THIS MORNING. IN
ADDITION...EUROPEAN AND NCEP MODELS HAVE INITIALIZED PRESSURE CENTERS
WELL THIS MORNING. ALL NCEP AND EUROPEAN MODELS ALSO HANDLE THE
PATTERN SIMILAR THROUGH THE WEEK. THE BIG DIFFERENCES APPEAR TO BE IN
THE GULF WITH THE PROGRESSION OF A LOW WEDNESDAY. LEANING TO THE GFS
SOLUTION AS THE COLD AIR PUSHING DOWN AND JET TO THE SOUTH WILL
LIKELY PULL THE LOW EASTWARD CLOSER TO THE GFS SOLUTION. UKMET LEAVES
A DEEP LOW IN THE CENTRAL GULF WHILE THE NAM IS JUST NOT AS FAST AS
THE GFS.
UPPER LEVELS...ONCE AGAIN TROUGHS TO REMAIN OVER EASTERN ALASKA
THROUGH THE PANHANDLE AND NEAR KAMCHATKA WITH A RIDGE OVER THE BERING
SEA THROUGH THE WEEK. THE RIDGE OVER THE BERING WEAKENED TODAY DUE TO
A FRONT MOVING THROUGH. THE RIDGE WILL POP BACK WEDNESDAY WITH A LOW
DEVELOPING SOUTH OF THE ALEUTIAN CHAIN. THE TROUGH OVER THE MAINLANDS
AND PANHANDLE TO INTENSIFY WEDNESDAY NIGHT WITH ANOTHER SHOT OF COLD
AIR. THE LOW SOUTH OF THE ALEUTIANS TO FEED INTO THE GULF OF ALASKA
TROUGH FRIDAY. WITH A MORE AMPLIFIED TROUGH NEAR 165E BY FRIDAY...THE
RIDGE OVER THE BERING WILL STRETCH FROM 30N TO 80N ALONG 175W. THE
RIDGE WILL EXTEND INTO THE MAINLAND OVER THE WEEKEND THEN RETROGRADE
EARLY NEXT WEEK AS ANOTHER SHOT OF COLD AIR DIGS THE TROUGH OVER
EASTERN ALASKA AND PANHANDLE FARTHER WEST. THE RIDGE WILL CONTINUE TO
RETROGRADE THROUGH MID NEXT WEEK.
SURFACE EAST OF THE ALASKA RANGE...TEMPERATURES NOT AS COLD OR WINDS
AS STRONG SINCE RIDGE HAS BECOME LESS AMPLIFIED AND MODERATED
TEMPERATURES HAVE MOVED OVER THE MAINLAND A BIT. THE FRONT DRAPED
OVER THE BERING CURRENTLY TO SHEAR APART WITH A PIECE DEVELOPING A
LOW IN THE GULF WEDNESDAY. THIS WILL BRING A CHANCE OF PRECIPITATION
TO KODIAK. AS THE LOW DEEPENS OVER THE EASTERN GULF WEDNESDAY NIGHT
AND THURSDAY...ANY SHOWER ACTIVITY WILL END OVER KODIAK. ANOTHER SHOT
OF COLD AIR TO ARRIVE WEDNESDAY NIGHT. THIS WILL BRING SOME STRONG
WINDS TO NORTH SOUTH ORIENTED GAPS. WILL ISSUE HIGH WIND ADVISORY FOR
ALL OF ZONE 131 STARTING WEDNESDAY NIGHT AND CONTINUING THROUGH
FRIDAY. THROUGH THE COPPER RIVER DELTA...THE WINDS WILL BE A BIT
LATER WAITING FOR BETTER UPPER LEVEL SUPPORT AFTER THE UPPER LEVEL
DISTURBANCES PASSES OVERHEAD THURSDAY. THIS IS DUE TO THE STRONG
NORTHERLY FLOW TO CONTINUE OVER THE AREA FOR THAT LONG INCLUDING THE
FAVORABLE PRESSURE GRADIENT. THIS WILL ALSO MEAN STRONG WINDS FOR
MOST AREAS OF SOUTH CENTRAL AND THE GULF INTO FRIDAY. STRONG WINDS
THROUGH NORTH SOUTH GAPS MAY CONTINUE LONGER...BUT WARNING LEVEL
SHOULD BE OVER BY FRIDAY EVENING. OVERALL...CONTINUED WELL BELOW
NORMAL TEMPERATURES AND DRY CONDITIONS.
SURFACE WEST OF THE ALASKA RANGE...THE LOW PRESSURE SYSTEM WEST OF
SHEMYA DRIVING A FRONT ACROSS THE BERING SEA. MODERATE WINDS AND
PRECIPITATION ASSOCIATED WITH THIS FRONT. THE FRONT WILL WEAKEN IN
THE EASTERN BERING AND ALONG THE COAST THIS EVENING. THE FRONT WILL
EVENTUALLY SHEAR APART WEDNESDAY WITH HIGH PRESSURE AND COLDER
TEMPERATURES RETURNING TO SOUTHWEST ALASKA AND THE EASTERN BERING. IN
THE MEANTIME...ANOTHER LOW TO WORK TO THE WESTERN ALEUTIAN ISLANDS
WITH A STRONG FRONTAL BOUNDARY OVER THE BERING SEA TO THE EASTERN
ALEUTIANS. THIS BOUNDARY IS STRONGER DUE TO THE STRONG TEMPERATURE
GRADIENT BETWEEN THE COLD AIR TO THE NORTH AND WARMER AIR TO THE
SOUTH. THE WINDS AND PRECIPITATION THEREFORE WILL BE STRONGER AS A
RESULT. MORE HEAVY FREEZING SPRAY OUT OF THIS PATTERN AS WELL FROM
BRISTOL BAY TO SAINT MATTHEW ISLAND ACROSS THE PRIBILOF ISLANDS. EVEN
THOUGH THE LOW SLIDES EAST SOUTH OF THE ALEUTIAN CHAIN...THE BOUNDARY
TO REMAIN THROUGH THURSDAY EVENING. THEN...HIGH PRESSURE WILL BUILD
OVER THE ENTIRE BERING. ANY NEW LOW PRESSURE SYSTEM WILL RIDE NORTH
JUST WEST OF THE ALEUTIANS. HOWEVER...SOME PRECIPITATION AND WINDS
WILL BE PRESENT OVER THE EXTREME WESTERN ALEUTIANS AND BERING OVER
THE WEEKEND FROM ONE LOW.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH WED NIGHT THRU FRI ZONE 131 AND 135
MARINE...GALE...155 165 170 171 179 185
HEAVY FREEZING SPRAY...120 121 125 129 130 138 140 141
160 165 185
FIRE WEATHER...NONE
JN FEB 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 11:00 PM AKST | Gale Warning | AFC | 60 hr | |
| Feb 26, 11:00 PM AKST | Gale Warning | AFC | 4 days | |
| Feb 26, 11:00 PM AKST | Small Craft Advisory | AFC | 4 days | |
| Feb 26, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Feb 27, 2:20 AM AKST | Small Craft Advisory | AFC | 9 hr | |
| Feb 27, 11:00 AM AKST | Gale Warning | AFC | 60 hr | |
| Feb 27, 11:00 AM AKST | Gale Warning | AFC | 4 days | |
| Feb 27, 11:00 AM AKST | Small Craft Advisory | AFC | 5 days | |
| Feb 27, 11:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Feb 27, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 5 days | |
| Feb 27, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 10 days | |
| Feb 27, 11:02 AM AKST | Wind Chill Advisory | AFC | 4 days | |
| Feb 27, 12:25 PM AKST | Small Craft Advisory | AFC | 71 hr | |
| Feb 27, 12:25 PM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Feb 27, 12:30 PM AKST | Heavy Freezing Spray Warning | AFC | 11 hr |
Nearby
High Wind Watches in Alaska, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.